Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 7, NWS Little Rock, AR

February 21, 2001Boone County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Feb 21, 2001, 5:01 PM CST for Boone County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 21, 2001, 5:01 PM CST (23:01 UTC)
Expired
Feb 21, 2001, 5:30 PM CST
In force
29 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Boone County, AR

The radar

The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 5:05 PM CSTHail 0.75Harrison Arpt, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:59 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 21, 3:59 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 PM CST WED FEB 21 2001

MAIN FOCUS IS PRECIPITATION TONIGHT THEN FRIDAY NIGHT AND SATURDAY.

TEMPERATURES ACROSS THE AREA ARE IN THE 30S AND 40S. SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE INTO THE SOUTH AND
WESTERN PORTIONS OF THE AREA. WILL INCLUDE LIKELY POPS ACROSS THE
AREA TONIGHT WITH VORT MAX MOVING ACROSS THE NORTH. SOME SLEET AND
FREEZING RAIN IS EXPECTED IN THE NORTH. COLD FRONT IS ACROSS NORTH
LOUISIANA. DRY AIR MOVES IN ON THURSDAY.

ANOTHER COLD FRONT APPROACHES FROM THE NORTH ON FRIDAY AND LOW
SWINGS IN FROM THE WEST. CLOUDS WILL OVERSPREAD THE AREA ON FRIDAY
BRINGING SHOWERS AND THUNDERSHOWERS BY FRIDAY NIGHT. SEVERAL SHORT
WAVES MOVE THROUGH FRIDAY NIGHT AND SATURDAY MORNING BEFORE THE COLD
FRONT SATURDAY AFTERNOON. GOOD UPWARD VERTICAL VELOCITIES ARE
ASSOCIATED WITH THIS AND LOTS OF MOISTURE. STRONG SOUTH WINDS ARE
EXPECTED AND 1-2 INCHES OF RAIN IS STILL ANTICIPATED.

DRY AIR COMES IN SATURDAY NIGHT. WRAP AROUND CLOUDS WILL COME INTO
THE NORTH ON SUNDAY. SUNDAY NIGHT THROUGH TUESDAY WILL BE DRY. THE
NEXT CHANCE OF RAIN WILL BE ON WEDNESDAY.

STAYED CLOSE TO FWC TEMPERATURES.

COORDINATED WITH TULSA...THANKS.

.LIT...NONE

51

In the hours before

Special weather statement, Feb 21, 12:30 PM CST, 4 hours 31 minutes before
ARZ022>024-031>034-038-039-041>047-052>057-062>069-220600-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 PM CST WED FEB 21 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF CENTRAL AND
SOUTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT.

A FRONTAL SYSTEM WAS NEARLY STATIONARY OVER SOUTHERN ARKANSAS EARLY
THIS AFTERNOON. TO THE NORTH OF THE FRONT...COOLER AIR CONTINUED TO
FILTER INTO THE STATE ON BRISK NORTHEAST WINDS.

MEANWHILE...LOW PRESSURE WAS CENTERED OVER EASTERN TEXAS AT MIDDAY.
THE LOW IS FORECAST TO MOVE NORTHEAST ALONG THE FRONT LATER TODAY
AND TONIGHT. MOISTURE LEVELS WILL BE ON THE INCREASE AHEAD OF THE
LOW. AS THE WARMER AND MORE HUMID AIR IS LIFTED OVER THE COOLER AIR
NEAR THE SURFACE...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ON
THE INCREASE.

CONDITIONS MAY BE UNSTABLE ENOUGH OVER THE AREA FOR SOME OF THE
THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS LATE THIS AFTERNOON
AND TONIGHT. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL.

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS IS POSSIBLE ACROSS PARTS OF CENTRAL AND
SOUTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT.

44
Special weather statement, Feb 21, 2:00 PM CST, 3 hours 1 minute before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-220600-

SEVERE WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CST WED FEB 21 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF ARKANSAS LATE
THIS AFTERNOON AND TONIGHT.

A FRONTAL SYSTEM WAS NEARLY STATIONARY OVER EXTREME SOUTHERN ARKANSAS
EARLY THIS AFTERNOON. TO THE NORTH OF THE FRONT...COOLER AIR
CONTINUED TO FILTER INTO THE STATE ON BRISK NORTHEAST WINDS.

MEANWHILE...LOW PRESSURE WAS CENTERED OVER EASTERN TEXAS EARLY THIS
AFTERNOON. THE LOW IS FORECAST TO MOVE NORTHEAST ALONG THE FRONT
LATER TODAY AND TONIGHT. MOISTURE LEVELS WILL BE ON THE INCREASE
AHEAD OF THE LOW. AS THE WARMER AND MORE HUMID AIR IS LIFTED OVER THE
COOLER AIR NEAR THE SURFACE...CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL BE ON THE INCREASE.

CONDITIONS MAY BE UNSTABLE ENOUGH OVER THE AREA FOR SOME OF THE
THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS LATE THIS AFTERNOON
AND TONIGHT. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL.

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS IS POSSIBLE ACROSS PARTS OF CENTRAL AND
SOUTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 5:16 PM CSTSevere Thunderstorm WarningLZKConway, Van Buren29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.